Alert archive / Minnesota / Dense Fog Advisories in 2021
Dense Fog Advisory 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this dense fog advisory at Oct 4, 2021, 2:43 PM CDT for 28 counties in Minnesota; 7 counties in Wisconsin. It took effect at Oct 5, 2021, 1:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2021, 2:43 PM CDT (19:43 UTC)
- In effect from
- Oct 5, 2021, 1:00 AM CDT
- Expired
- Oct 5, 2021, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
All 35 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Dunn County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 21 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS73 KMPX 041943 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 243 PM CDT Mon Oct 4 2021 MNZ043>045-049>053-058>063-066>070-075>078-083>085-092-093- WIZ014>016-023>026-050600- /O.NEW.KMPX.FG.Y.0011.211005T0600Z-211005T1500Z/ Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod- Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin- Including the cities of Little Falls, Princeton, Mora, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, and Durand 243 PM CDT Mon Oct 4 2021 ...DENSE FOG ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... * WHAT...Visibility as low as one quarter mile in dense fog. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...From 1 AM to 10 AM CDT Tuesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$
4 follow-up statements
258 WWUS73 KMPX 050228 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 928 PM CDT Mon Oct 4 2021 MNZ043>045-049>053-058>063-066>070-075>078-083>085-092-093- WIZ014>016-023>026-051500- /O.CON.KMPX.FG.Y.0011.211005T0600Z-211005T1500Z/ Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod- Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin- Including the cities of Little Falls, Princeton, Mora, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, and Durand 928 PM CDT Mon Oct 4 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... * WHAT...Visibility as low as one quarter mile in dense fog. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...From 1 AM to 10 AM CDT Tuesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ jrb
590 WWUS73 KMPX 050858 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 358 AM CDT Tue Oct 5 2021 MNZ043>045-049>053-058>063-066>070-075>078-083>085-092-093- WIZ014>016-023>026-051500- /O.CON.KMPX.FG.Y.0011.000000T0000Z-211005T1500Z/ Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod- Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin- Including the cities of Little Falls, Princeton, Mora, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, and Durand 358 AM CDT Tue Oct 5 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility as low as one quarter of a mile in patchy dense fog. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...Through 10 AM CDT Tuesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Conditions may change quickly. && $$
731 WWUS73 KMPX 051357 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 857 AM CDT Tue Oct 5 2021 MNZ043>045-049>053-058>063-066>070-075>078-083>085-092-093- WIZ014>016-023>026-051500- /O.CON.KMPX.FG.Y.0011.000000T0000Z-211005T1500Z/ Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod- Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin- Including the cities of Little Falls, Princeton, Mora, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, and Durand 857 AM CDT Tue Oct 5 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility as low as one quarter of a mile in patchy dense fog. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...Through 10 AM CDT Tuesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Conditions may change quickly. && $$ CEO
160 WWUS73 KMPX 051458 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 958 AM CDT Tue Oct 5 2021 MNZ043>045-049>053-058>063-066>070-075>078-083>085-092-093- WIZ014>016-023>026-051600- /O.EXP.KMPX.FG.Y.0011.000000T0000Z-211005T1500Z/ Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod- Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin- Including the cities of Little Falls, Princeton, Mora, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, and Durand 958 AM CDT Tue Oct 5 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Conditions have improved considerably late this morning so the Dense Fog Advisory will be allowed to expire.. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Oct 4, 1:14 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 4, 1:14 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 114 PM CDT Mon Oct 4 2021 .UPDATE... Issued at 1246 PM CDT Mon Oct 4 2021 Updated to include 18z aviation discussion below. && .SHORT TERM...(Today through Tuesday) Issued at 342 AM CDT Mon Oct 4 2021 Dense fog is clearly evident early this morning on nighttime microphysics composite satellite imagery over western Wisconsin and eastern Minnesota. This is steadily expanding westward into eastern Minnesota and should spread across the Twin Cities metro from east to west through sunrise. Meanwhile a stratocumulus deck a bit further east is also evident on composite satellite imagery, and as this edges westward it brings greatly improved visibilities. Thus, most of the dense fog early this morning should be confined to extreme western WI, mostly right along the Mississippi/St Croix rivers, and into Minnesota as far west as St. Cloud and Mankato. This lines up very well with the ongoing dense fog advisory, which will remain in place through 9 AM when fog should begin to clear our. Meanwhile, commuters will likely need to add some extra time to reach their destination this morning especially around the Twin Cities and points north where visibilities could be less than a quarter mile, possibly near zero at times. Fog and low clouds will gradually scatter out this morning leaving a very nice mostly sunny day across the region. Highs will range from the middle to upper 70s across western Minnesota to the upper 60s/near 70 over western Wisconsin where morning clouds will linger the longest. Similar conditions are expected on Tuesday. Clear skies and light winds tonight could bring another round of fog to eastern MN and western WI, although slightly higher winds and a full day of sun and drying should keep fog more patchy in nature. .LONG TERM...(Tuesday night through Sunday) Issued at 342 AM CDT Mon Oct 4 2021 Very pleasant weather will continue through most of the week as the area remains sandwiched between a closed upper low over Missouri and a deeper West Coast trough. Ridging between these two systems will keep temperatures more characteristic of early September than early October with highs mostly in the lower to middle 70s through Thursday and slightly warmer Friday and Saturday. The upper low to the south will drift northeastward later in the week which could bring some scattered showers to eastern MN and WI on Thursday. More significant rain chances could arrive later in the weekend as the west coast system advances into our area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1246 PM CDT Mon Oct 4 2021 After one morning of LIFR-or-worse conditions over eastern MN through western WI, another night of such conditions is looking more likely at the same TAF sites. VFR conditions have now been realized at all TAF sites except KEAU, so have been able to clear out the remaining 6 TAF sites (kept MVFR ceilings going at KEAU thru late afternoon). With radiational cooling conditions again optimized tonight with plenty of low level moisture under the inversion, fog is again expected. Although most TAFs currently advertise only down to 1SM, LIFR-or-worse conditions for both visibility and ceiling are again very reasonable to occur so worse conditions than currently advertised could show up in later TAFs. VFR conditions will then re- develop across the area by late morning. KMSP...Will again look for IFR-or-worse fog to slide into MSP around the morning push time. Currently have 1SM in the TAF but fog bringing visibility down to 1/2SM or lower certainly cannot be ruled out. Also, although the current TAF only has a 4-hr duration TEMPO, longer duration of the IFR-or-worse ground fog is certainly possible. /OUTLOOK FOR KMSP/ Wed-Thu...VFR. Wind SE 5-10 kts. Fri...VFR. Wind S 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && UPDATE...JPC SHORT TERM...DPH LONG TERM...DPH AVIATION...JPC
Hazardous weather outlook, Oct 4, 11:12 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1112 AM CDT Mon Oct 4 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051200- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1112 AM CDT Mon Oct 4 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Areas of fog are expected late tonight through Tuesday morning over much of eastern Minnesota and western Wisconsin. There is potential for some of the fog to be locally dense, reducing visibility down to one quarter mile or less. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Dense Fog Advisories in Minnesota, 2021Dense Fog Advisories in Wisconsin, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.